PDA

View Full Version : Help For Tranquilizer/Benzodiazepine Victims?



scs
03-30-2009, 01:20 AM
Hello, I was placed on benzodiazepines for around 9 years and now am in severe protracted withdrawal from going off them Cold-Turkey. I weaned myself off of them previously for three months, but it is so difficult to withdraw from these drugs even by weaning, that I ended up going back on, and then Cold-Turkying.

Benzodiazepines are tranquilizers. Valium and librium are examples of benzodiazepines. I was placed on Xanax, Klonopin, Ativan and then other drugs like ssri's and sleeping pills. This site is the most imformative on it http://www.benzo.org.uk .Basically, it is brain damage and damage to the central nervous system and nerves.

Benzodizepines were meant for short term use only (not more than two weeks), and like I said the doctors put me on them for 9 years.

Some of the things doctors do not understand, are that when they start you out initially on a low dose, over time you develop a tolerance to it, and require a higher dose the longer you are on them. What makes withdrawal more severe, is the length of time on them, being on high doses (because of tolerance), and mixing these drugs with others (like ssri's sleeping pills other types of benzos) like a soup. They placed me initially on ativan which caused many side-effects. When you develop side-effects, they then continue to give you other medications to try and "treat" those side-effects. It is a horrific circle and a trap. They tend to attribute every side-effect to you, and not the medication. The doctors also used lines with me like "It is only a matter of finding the right medication", or "The right combination". When I finally started to withdraw the first time, I called one of my doctors, and she said "It is out of your system in 48 hours, and withdrawal is over by then". I knew that wasn't right...then heard from someone else that withdrawal could take several weeks. Later I heard several months, then finally years. They don't understand that benzodiazepines leave the system fairly quick, and the withdrawal is due to the damage that has been done.


When I left my first doctor and moved to another state, the next doctor I went to couln't believe the first doctor had placed me on two different benzodiazepines (Klonopin and Xanax) at the same time. I asked this doctor to please help me get off Xanax and he replied "I can't do that, It would just kill you. We are going to have to increase the dose". So he increased the dose and it wasn't until later that I found A doctor that attempted to help me get off.

Everyone says to go to this specialist, or go see that neurologist, but I have, and they are completely ignorant of this. They either say they "Never heard of it", or continue to misdiagnose with many other illnesses and diseases, and suggest more medications. I have been misdiagnosed with "Cancer going to the brain", "Lymes Disease", "Fibromyalgia" and many more (I can't remember them all). I have also had an MRI and blood tests, and all show normal. Before I went off this medication, I was extremely healthy physically. I would jog for hours...spend a week hiking in the mountains etc. Now I am mostly homebound and cannot move very well.

Without the internet, hardly anyone would know about this. The pharmaceutical companies have managed to keep it a secret, and there has been hardly any mainstream press on it until recently. This ABC news article just came out about it Tranquilizer Detox Withdrawal Can Last Years http://abcnews.go.com/Health/DepressionNews/Story?id=6354685&page=1 .There was a report by ABC's 20/20 program a while ago, but I missed it The Xanax Habit - ( A Report by ABC News ) http://www.youtube.com/watch?v=4KsUFIcdrQU&feature=related .


I guess one of the many horrible symptoms I thought that stem cell treatment might help, was the tinnitus and some hearing loss. I find out now that many of the medications I was on are "ototoxic" drugs, which can cause hearing loss.

A lot of people who find out about it on the internet, go on to heal or improve to different degrees, but I am a severe case. I have educated my family on this, but they still can not possibly come close to comprehending the misery I am in and the damage that has been done.

It is difficult enough to have a disease, but to have something like this that the medical establishment will not even admit to, is very frustrating. My only hope at this point is stem cells. Does anyone know someone who has had this condition improved by stem cells...or know a doctor who would be willing to treat this with stem cells? It is much worse than I have been able to describe.


A partial list of some of the symptoms I am left with now 5 1/2 years later after Cold-Turkey. There are more, but that's all I'll list for now. Some of them are too humiliating to even list.

Pain in teeth
Photosensitvity (sensitivity to light)
Burning Brain (has lessened some over the years)
Tinnitus (ringing of the ears)
Hyperacusis (over-sensitivity to noise)
Hearing Loss
Hyperaesthesia (sensitivity to stimuli)
Insomnia
Paraesthesiae (numbing, burning and tingling; pins and needles)
Incontinence
Breathlessness
Inability to draw satisfying breath
Hyperreflexia (jumpiness)
Nightmares
Difficulty concentrating
Short term memory problems
Difficulty reading
Restlessnes
Aching joints
Blepharospasm (eye twitches)
Formication (sensations of bugs crawling on skin)
Fasciculations (Muscle twitches/spasms)
Electric shock feelings (Has reduced over the years)
Fatigue
Constipation
Dry, itchy skin
Sensitivity to cold and heat
Reduced alertness
fatigue
Headaches
blurred vision
Dizziness
Swollen stomach (Benzo belly)
Hyperosmia (sensitive sense of smell)
General pain all over
Sensitivity to water (very difficult to bathe)

Achillian
03-30-2009, 08:54 AM
Oh dear, I just had to reply as quickly as posible to you.
If you're off benzos for over 5 years, the symptoms you're experiencing now are not caused by the drugs or withdrawal.
Your list of symptoms gave me goose bumps, because I have most of them. I have Lyme disease, Babesia, Bartonella and Erlichia, confirmed by several different labs and methods, no doubt.
The only symptoms we don't have in common is "benzo belly" and water sensitivity. The crawly skin sensation, joint pains, muscle twitches, memory los etc etc scream Lyme. Air hunger is associated with Babesia.
I note you're in the US, and presume there's a Lyme forum there. In any case please check out Eurolyme,
http://health.groups.yahoo.com/group/EuroLyme/
There you'll get lots of help and support.
Hope that helps.
Anne;)

scs
04-01-2009, 03:39 PM
Hello Anne, Thank you for the link. There is no set amount of time, or set amount of years when withdrawal gets over for someone. Some may take a few weeks or less, some months, some years, and some may be left with certain permanent problems. One of the other most frustrating parts about benzo withdrawal, is the amount of diseases it mimics. There is a partial symptoms list found on Wikipedia here (http://en.wikipedia.org/wiki/Benzodiazepine_withdrawal#Withdrawal_symptoms) , under "Withdrawal symptoms", and a more complete list of symptoms found here (http://www.benzo.org.uk) , on the left side under "Symptoms" --then under "Symptoms list (Comprehensive)". I have had every one of these symptoms, except for hallucinations and seizures. This all started the very day I discontinued taking these medications. If I had a dime for every disease I've been diagnosed with, I'd be a rich man. As this (http://abcnews.go.com/Health/DepressionNews/Story?id=6354685&page=3) ABC news article mentions on page 3 of one of the people who withdrew from benzos "Ten years later, many of her symptoms have calmed down. But Burns decided she would spend her time helping others".

What I was mainly wondering, is there anyone who has been treated for hearing loss and tinnitus with adult stem cells yet?